Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 91, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 6, 2001, 3:26 PM CDT for Sumner County, Wilson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2001, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 6, 2001, 4:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 18 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 062026 SVRBNA TNC037-165-189-062100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 326 PM CDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DAVIDSON COUNTY IN TENNESSEE SOUTHWESTERN SUMNER COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF GALLATIN NORTHWESTERN WILSON COUNTY IN TENNESSEE * UNTIL 400 PM CDT * AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAKEWOOD...OR ABOUT 9 MILES NORTHEAST OF NASHVILLE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES SOUTHEAST OF HENDERSONVILLE...5 MILES NORTHWEST OF MOUNT JULIET AT 335 PM CDT 3 MILES SOUTHEAST OF GALLATIN AT 355 PM CDT $$ LAT...LON 3621 8682 3608 8666 3633 8632 3649 8651
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:50 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 6, 2:50 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT WED JUN 6 2001 THIS FORECAST PACKAGE IS FULL OF UNCERTAINTIES...ESPECIALLY REGARDING TIMING FOR GREATEST LIKELIHOOD OF THUNDERSTORMS. MODELS ARE USEFUL FOR THE OVERALL PATTERN...BUT DETAILS ARE NOT RELIABLE. MAIN CONCERN THROUGH THE NEXT COUPLE OF DAYS WILL BE HEAVY RAINFALL THREAT AS PERIODS OF SHOWERS AND THUNDERSTORMS DEVELOP IN AN INCREASINGLY TROPICAL AIR MASS. PRECIPITABLE WATER VALUES FROM 1.5-2.0 INCH WILL BE COMMON ACCORDING TO MODELS...AND EVEN HIGHER IN OUR SOUTHERN COUNTIES. THE POTENTIAL FOR HEAVY RAIN WILL BE MENTIONED IN THE ZONE FORECASTS. FLASH FLOOD WATCHES MAY NEED TO BE CONSIDERED BY UPCOMING SHIFTS. FOR NOW...TIMING AND OCCURRENCE IS FAR TOO UNCERTAIN. BEST GUESS FOR FLOODING ISSUES...SOUTHERN HALF OF MID TN LATE AFTERNOON THURSDAY AND THURSDAY NIGHT. SOUTHERN ZONES HAVE ALREADY HAD WATER PROBLEMS WITHIN THE PAST WEEK AND ARE MOST RIPE FOR AGGRAVATION. ON THE SURFACE MAP...TROPICAL LOW WAS OVER LFK IN EAST TX. PERSISTENT BOUNDARY EXTENDED FROM THE MID ATLANTIC...ACROSS THE OHIO VALLEY TO KS. A WAVE WAS ALONG THE FRONT WITH A TROF EXTENDING FROM SOUTH IN TO THE MO BOOTHEEL. ONE BAND OF THUNDERSTORMS FROM NORTH GA TO THE CUMBERLAND PLATEAU...BEING ENHANCED BY TERRAIN. ANOTHER AREA OF SHOWERS AND THUNDERSTORMS COVERED NORTHWEST MID TN INTO WEST KY. THIS AREA WAS BEING SUPPORTED BY THE SURFACE TROF. FOR TONIGHT...THUNDERSTORMS WILL CONTINUE AHEAD OF THE SURFACE TROF...AFFECTING MAINLY KY AND INTO OUR NORTHERN COUNTIES THIS EVENING. OTHERWISE...CANNOT PIN DOWN SIGNIFICANT FEATURE FOR ORGANIZED CONVECTION. WILL GO WITH "SCATTERED THUNDERSTORMS" WORDING AND AROUND 40 POPS. BEYOND TONIGHT...MODELS DIFFER GREATLY WITH QPF FIELDS. AVN MODEL WANTS TO RUSH FRONT THROUGH THE AREA TOO QUICKLY. ETA MAY BE TOO SLOW. LEANING TOWARD A LITTLE SLOWER PASSAGE THAN PREVIOUS FORECAST. DO NOT SEE A BIG "PUSH" FOR THE FRONT...AND TROPICAL SYSTEM MAY SLOW PASSAGE. IT SEEMS THAT WITH EACH SUCCESSIVE FORECAST PACKAGE WE HAVE ADDED RAIN CHANCES TO ANOTHER PERIOD OF THE FORECAST. WELL...THAT TREND WILL CONTINUE. HOPEFULLY THE FRONT WILL BE THROUGH THE AREA BY THE END OF FRIDAY? WILL CARRY HIGHER THAN GUIDANCE POPS FOR THURSDAY AND ESPECIALLY THURSDAY NIGHT WHEN VERY MOIST AIR WILL MEET UP WITH INCREASED LOW LEVEL CONVERGENCE ALONG APPROACHING FRONT. WILL ADD MORNING CHANCES FOR THE NORTH FRIDAY...AND ALL DAY CHANCE ACROSS THE SOUTH. THE WEEKEND/EXTENDED OUTLOOK WILL BRING BETTER WEATHER. ALTHOUGH CANNOT RULE OUT A PERIOD OF SHOWERS IN THE ENTENDED AS THE REGION WILL BE UNDER TRICKY NORTEHWEST FLOW ALOFT. PRELIM NUMBERS... BNA TE 069/082 067/083 063 4683 CSV TE 064/078 063/079 058 4684 .BNA...NONE. SH
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 41 min |
| Jun 6, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 33 min |
| Jun 6, 3:56 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 34 min |
| Jun 6, 5:22 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.